Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 111, NWS Omaha, NE

June 18, 20168 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 18, 2016, 12:01 AM CDT for 8 counties in Nebraska. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2016, 12:01 AM CDT (05:01 UTC)
Expired
Jun 18, 2016, 12:30 AM CDT
In force
29 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Antelope County, NE, Boone County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Madison County, NE, Platte County, NE, Stanton County, NE

The radar

The Omaha radar (KOAX), 111 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 12:20 AM CDTTSTM WND DMG1 S Petersburg, NEBARN WAS DESTROYED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3543 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WUUS53 KOAX 180501
SVROAX
NEC003-011-037-039-053-119-141-167-180530-
/O.NEW.KOAX.SV.W.0111.160618T0501Z-160618T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1201 AM CDT SAT JUN 18 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STANTON COUNTY IN NORTHEASTERN NEBRASKA...
  SOUTHERN ANTELOPE COUNTY IN NORTHEASTERN NEBRASKA...
  WESTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA...
  CUMING COUNTY IN NORTHEASTERN NEBRASKA...
  NORTHERN BOONE COUNTY IN NORTHEASTERN NEBRASKA...
  COLFAX COUNTY IN NORTHEASTERN NEBRASKA...
  MADISON COUNTY IN NORTHEASTERN NEBRASKA...
  NORTHERN PLATTE COUNTY IN NORTHEASTERN NEBRASKA...

* UNTIL 1230 AM CDT

* AT 1201 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES WEST OF PETERSBURG TO 3 MILES SOUTH OF
  NICKERSON...MOVING SOUTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORFOLK...WEST POINT...MADISON...STANTON...BATTLE CREEK...WISNER...
  SCRIBNER...NEWMAN GROVE...BEEMER...ELGIN...CLARKSON...DODGE...
  HOWELLS...BANCROFT...LEIGH...PILGER...PETERSBURG...OAKDALE...
  MEADOW GROVE AND SNYDER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 48 AND 129.
 HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 128 AND 157.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4207 9830 4207 9655 4199 9655 4147 9670
      4175 9829
TIME...MOT...LOC 0501Z 358DEG 13KT 4184 9827 4149 9648 

HAIL...<.75IN
WIND...60MPH
 
$$

FOBERT
1 follow-up statement
506 
WWUS53 KOAX 180528
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1228 AM CDT SAT JUN 18 2016

NEC003-011-037-039-053-119-141-167-180538-
/O.EXP.KOAX.SV.W.0111.000000T0000Z-160618T0530Z/
STANTON NE-ANTELOPE NE-DODGE NE-CUMING NE-BOONE NE-COLFAX NE-
MADISON NE-PLATTE NE-
1228 AM CDT SAT JUN 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR STANTON...SOUTHERN ANTELOPE...
WESTERN DODGE...CUMING...NORTHERN BOONE...COLFAX...MADISON AND
NORTHERN PLATTE COUNTIES WILL EXPIRE AT 1230 AM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4207 9830 4207 9655 4199 9655 4147 9670
      4175 9829
TIME...MOT...LOC 0526Z 358DEG 13KT 4184 9827 4149 9648 

$$

FOBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:28 PM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, Jun 17, 6:28 PM CDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
628 PM CDT FRI JUN 17 2016

.SHORT TERM...(tonight through Monday)
Issued at 319 PM CDT Fri Jun 17 2016

Heat and humidity are making for rather sultry condition across
the CWA this afternoon. Surface obs were showing dew point temps
in the low/mid 70s extending along an inverted surface trof from
eastern Kansas into eastern South Dakota.

Late afternoon/Tonight...HIRES models indicate convection blooming
later this afternoon along axis of boundary layer moisture
convergence/theta-e advection...and steep mid-level lapse rates. CU
already showing up on satellite...corresponding with anticipated
thunder.  At this point...per the latest RAP13...combination of
extreme instability/effective shear/moisture rich environmental for
potential severe storms are focused over central/eastern South
Dakota. However...cannot discount a few severe storms and generous
precipitation over the northern CWA mainly before midnight.

Dry and hot conditions continue then Saturday and Sunday before the
next round of precipitation Sunday evening. Both ECM/GFS prog a
surface cold front associated with a potent vort max along the
U.S./Can border...dashing through the Dakotas toward the central
plains. Once again...given that a moisture rich environment will
be in place...the potential for generous rainfall over portions
of the CWA are quite favorable given both the ECM/GFS slow down
brunt of frontogenetic forcing through late Monday night.

.LONG TERM...(Monday night through Friday)
Issued at 319 PM CDT Fri Jun 17 2016

More agreeable conditions are progged through the extended
periods thanks to relatively cool surface high pressure enveloping
the central plains with high temps generally in the mid 80s to
around 90 Tuesday through Thursday. Dry as well heading into next
weekend.

&&

.AVIATION...(00Z TAFS for KOMA...KLNK...KOFK through 00Z Sunday)
Issued at 624 PM CDT Fri Jun 17 2016

Area is expected to be on the edge of convective activity to the
west and north. KOFK may have a chance of a storm through 06z but
expect KOMA and KLNK to remain outside any convection. VFR
conditions should prevail through the period outside of
convection.

&&

.OAX Watches/Warnings/Advisories...
NE...Heat Advisory until 7 PM CDT this evening for NEZ011-012-015>018-
     030>034-042>045-050>053-065>068-078-088>093.

IA...Heat Advisory until 7 PM CDT this evening for IAZ043-055-069-079-
     090.

&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...Fobert
Hazardous weather outlook, Jun 17, 3:48 PM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
348 PM CDT FRI JUN 17 2016

IAZ043-055-069-079-090-NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>093-181100-
MONONA-HARRISON-POTTAWATTAMIE-MILLS-FREMONT-KNOX-CEDAR-THURSTON-
ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
348 PM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

WITH HEAT INDICES RANGING FROM 105 TO 110 DEGREES...THE HEAT
ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT NORTH OF THE INTERSTATE 80
CORRIDOR.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THE HOT WEATHER IS FORECAST TO LAST INTO SUNDAY. HEAT INDEX
VALUES AROUND 100 ARE EXPECTED SATURDAY...WITH HEAT INDEX VALUES
IN THE LOW 100S ON SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT AS A COLD FRONT MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY.

IAZ056-080-091-181100-
SHELBY-MONTGOMERY-PAGE-
348 PM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THE HOT WEATHER IS FORECAST TO LAST INTO SUNDAY. HEAT INDEX
VALUES AROUND 100 ARE EXPECTED SATURDAY...WITH HEAT INDEX VALUES
IN THE LOW 100S ON SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT AS A COLD FRONT MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY.

In the hours before

Local storm report, Jun 17, 11:02 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1102 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     WAYNE                   42.24N 97.02W
06/17/2016  M58 MPH          WAYNE              NE   ASOS

1055 PM     TSTM WND GST     WAYNE                   42.24N 97.02W
06/17/2016  M58 MPH          WAYNE              NE   ASOS

&&

DERGAN
Local storm report, Jun 17, 11:09 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1109 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     TSTM WND DMG     WAYNE                   42.24N 97.02W
06/17/2016                   WAYNE              NE   TRAINED SPOTTER

            TREE LIMBS DOWN, 8 TO 12 INCH DIAMETER, SOUTH AND
            SOUTHWEST OF WAYNE.

1058 PM     TSTM WND DMG     WAYNE                   42.24N 97.02W
06/17/2016                   WAYNE              NE   TRAINED SPOTTER

            TREE LIMBS DOWN, 8 TO 12 INCH DIAMETER, SOUTH AND
            SOUTHWEST OF WAYNE.

&&

J-E.KLISH
Local storm report, Jun 17, 11:20 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1120 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND GST     WALTHILL                42.15N 96.49W
06/17/2016  E60 MPH          THURSTON           NE   EMERGENCY MNGR

1105 PM     TSTM WND GST     WINNEBAGO               42.24N 96.47W
06/17/2016  E60 MPH          THURSTON           NE   EMERGENCY MNGR

&&

DERGAN
Local storm report, Jun 17, 11:32 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1132 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     TSTM WND GST     2 WNW NIOBRARA          42.76N 98.07W
06/17/2016  M86 MPH          KNOX               NE   UNKNOWN

            GUST RECORDED ON WEATHER STATION AT NIOBRARA STATE PARK

&&

DERGAN
Local storm report, Jun 17, 11:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1141 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND GST     WAYNE                   42.24N 97.02W
06/17/2016  M64 MPH          WAYNE              NE   ASOS

&&

DERGAN
Local storm report, Jun 17, 11:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1159 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND GST     STANTON                 41.95N 97.22W
06/17/2016  M62 MPH          STANTON            NE   EMERGENCY MNGR

            MULTIPLE POWER LINES DOWN, WITH 700 PEOPLE WITHOUT POWER.
            NUMEROUS 3 TO 6 INCH DIAMETER TREE LIMBS DOWN.

&&

J-E.KLISH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:47 PM CDTSpecial Weather StatementOAXCedar, Knox28 min
Jun 17, 9:11 PM CDTSpecial Weather StatementOAXAntelope, Cedar, Knox, Pierce, Thurston, Wayne49 min
Jun 17, 9:17 PM CDTSevere Thunderstorm WarningOAXCedar, Knox28 min
Jun 17, 9:44 PM CDTSevere Thunderstorm WarningOAXAntelope, Cedar, Knox, Pierce, Wayne31 min
Jun 17, 10:15 PM CDTSevere Thunderstorm WarningOAXThurston, Wayne30 min
Jun 17, 10:28 PM CDTSevere Thunderstorm WarningOAXAntelope, Cedar, Knox, Pierce, Wayne47 min
Jun 17, 10:45 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Stanton, Thurston, Wayne45 min
Jun 17, 10:51 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Pierce, Stanton, Wayne39 min
Jun 17, 11:02 PM CDTSevere Thunderstorm WarningOAXThurston, Wayne28 min
Jun 17, 11:28 PM CDTSevere Thunderstorm WarningOAXBurt, Colfax, Cuming, Dodge, Stanton, Thurston and 1 more32 min
Jun 17, 11:31 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Pierce, Platte29 min
Jun 18, 12:18 AM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders27 min
Jun 18, 12:55 AM CDTFlash Flood WarningOAXDodge3 hr
Jun 18, 1:15 AM CDTSpecial Weather StatementOAXDouglas45 min
Jun 18, 1:35 AM CDTFlash Flood WarningOAXDodge, Douglas, Saunders, Washington3 hr
Jun 18, 2:25 AM CDTAreal Flood AdvisoryOAXColfax, Cuming, Stanton2 hr
Jun 18, 4:04 AM CDTAreal Flood AdvisoryOAXDodge3 hr
Jun 18, 4:11 AM CDTRiver Flood WarningOAXDodge24 hr
Jun 18, 6:05 AM CDTRiver Flood WarningOAXDodge24 hr
Jun 18, 10:48 AM CDTAreal Flood AdvisoryOAXColfax, Cuming, Dodge, Douglas, Saunders, Washington6 hr
Jun 18, 12:42 PM CDTRiver Flood WarningOAXSaunders27 hr
Jun 18, 12:48 PM CDTAreal Flood AdvisoryOAXSaunders4 hr
Jun 18, 2:44 PM CDTRiver Flood WarningOAXSaunders24 hr
Jun 18, 4:42 PM CDTAreal Flood AdvisoryOAXDodge6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.